Effexor and weird dreams

Discussion in 'General Health & Wellness' started by tommymack, Sep 14, 2010.

  1. tommymack

    tommymack New Member

    I am taking Klonopin and Effexor. For the past 6 months I have had weird dreams every night -- without a break. Most nights I wake up talking in my sleep or acting out my dreams sitting up in bed. It takes me a few minutes to come out of the fog of the dream and realize it was just a dream. Does anyone else have this problem? I am afraid to fly on an airplane for fear I will startle anyone around if I doze off -- as I always do.
  2. rockgor

    rockgor Well-Known Member

    Welcome to the board. Lots of nice people here to chat with.

    I've been taking antidepressants for about 30 years. Some of them caused
    vivid dreams. Some just the opposite. Can't remember which did which.

    I took Effexor for several years. Once I retired and no longer had insurance
    through work, I couldn't afford it. Now take Citalopram which works fine and is
    $400 cheaper per bottle. What else are you doing to fight depression?

    There is also a depression board on this site. See upper right hand corner.
    Lately, however, it's been very slow. If you want to discuss non-medical
    topics, try the chit chat board. It is my social life these days.

    Good luck
    Rock
  3. TwoCatDoctors

    TwoCatDoctors New Member

    In the safe website below, Effexor is listed as having the "less serious side effect" as strange dreams. http://www.drugs.com/effexor.html

    I don't take Effexor, but I do take generic Klonopin and I take Citalopram (generic Celexa). I have discovered that my personal life greatly impacts my dreams at the time. I can get strange dreams during very stressful or depressing times.

    I also suffered from PTSD some years ago and last year had a traumatic event that put me into a PTSD flashback right during the event and I had thought I was past that and would never suffer a PTSD flashback again.

    It is important to mention this to your psychiatrist that prescribed the medication so s/he knows about the dreams. It might help to make a dream log so you can discuss some of the dreams with the psychiatrist so they can decide if they are related to stress/depression or may be more of a side effect of the medication and want to decrease the med or consider changing it.
    [This Message was Edited on 09/15/2010]